Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 208, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 20, 2005, 1:02 PM CDT for McDonald County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2005, 1:02 PM CDT (18:02 UTC)
- Expired
- Aug 20, 2005, 1:40 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County McDonald County, MO
The radar
The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 201802 SVRSGF MOC119-201845- /O.NEW.KSGF.SV.W.0208.050820T1802Z-050820T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 102 PM CDT SAT AUG 20 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCDONALD COUNTY IN SOUTHWEST MISSOURI. * UNTIL 145 PM CDT. * AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SULPHUR SPRINGS...OR NEAR GRAVETTE...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN MCDONALD COUNTY. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3652 9455 3645 9436 3651 9406 3673 9411 $$ DSA
2 follow-up statements
000 WWUS53 KSGF 201824 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 123 PM CDT SAT AUG 20 2005 MOC119-201845- /O.CON.KSGF.SV.W.0208.000000T0000Z-050820T1845Z/ MCDONALD MO- 123 PM CDT SAT AUG 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MCDONALD COUNTY UNTIL 145 PM CDT... AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELLA VISTA...AND MOVING NORTHEAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN MCDONALD COUNTY...INCLUDING THE TOWN OF POWELL. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3652 9455 3645 9436 3651 9406 3673 9411 $$ DSA
000 WWUS53 KSGF 201840 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 140 PM CDT SAT AUG 20 2005 MOC119-201848- /O.CAN.KSGF.SV.W.0208.000000T0000Z-050820T1845Z/ MCDONALD MO- 140 PM CDT SAT AUG 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MCDONALD COUNTY HAS BEEN CANCELLED... AT 133 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...VERY HEAVY RAINFALL CAN BE ANTICIPATED OVER PORTIONS OF SOUTERN MCDONALD COUNTY OVER THE NEXT HOUR WITH OTHER STRONG STORMS EXPECTED TO MOVE THROUGH THE AREA. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3652 9455 3645 9436 3651 9406 3673 9411 $$ DSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 11:59 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 20, 11:59 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...SHORT TERM / AVIATION UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1159 AM CDT SAT AUG 20 2005 .DISCUSSION... TOPS HAVE BEGUN TO WARM WITH CONVECTIVE COMPLEX ACROSS EASTERN KANSAS AND WESTERN MISSOURI...ALTHOUGH SEEING MORE DEVELOPMENT WITHIN A BAND OF MID LEVEL CLOUDS STRETCHING ALONG OR NEAR THE I44 CORRIDOR. SEVERAL OUTFLOW BOUNDARIES ALSO EVIDENT OVER SOUTHERN MISSOURI/KANSAS AND INTO OKLAHOMA AND ARKANSAS. INSTABILITY WAS INCREASING OVER AREAS WHICH WERE NOT AFFECTED BY THE MORNING RAIN AND WOULD EXPECT TO CONTINUE SEEING SCATTERED THUNDERSTORM DEVELOPMENT THROUGHOUT THE AFTERNOON AND EVENING. LINDENBERG && .AVIATION... FOR THE 18Z TAFS...SCATTERED CONVECTIVE PRECIPITATION DEVELOPING WITHIN A BAND OF MID LEVEL CLOUDS ALONG THE I44 CORRIDOR. HAVE WENT AHEAD AND INCLUDED MENTION OF TSRA IN A TEMPO GROUP THROUGH THE EARLY EVENING HOURS AT BOTH SGF/JLN. THINGS ARE LESS CLEAR OVERNIGHT AND SUNDAY. GFS STILL SHOWING DECENT LIFT IN ASSOCIATION WITH COUPLED JET STREAKS ACROSS SOUTHERN MISSOURI TONIGHT AND MAIN PUSH OF FRONT DOESNT LOOK LIKE IT MOVES INTO THE AREA UNTIL MONDAY. IT LOOKS LIKE THE PRECIPITATION CHANCES MAY LINGER INTO SUNDAY NIGHT. LINDENBERG && SGF WATCHES/WARNINGS/ADVISORIES... .MO...HEAT ADV SHANNON/OREGON COUNTIES UNTIL 6PM. .KS...NONE. WFO SGF
Hazardous weather outlook, Aug 20, 1:00 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SAT AUG 20 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SAT AUG 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:
HEAVY RAIN.
FREQUENT CLOUD TO GROUND LIGHTNING.
AND LOCALLY DAMAGING WINDS IN EXCESS OF 60 MPH.
HEAT INDICES OF 105 TO 110 ACROSS SOUTH CENTRAL MISSOURI
THIS AFTERNOON AND EARLY EVENING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT ACROSS MOST OF THE MISSOURI OZARKS AND SOUTHEAST
KANSAS.
DISCUSSION:
INSTABILITY WILL CONTINUE TO INCREASE ACROSS THE MISSOURI
OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG OUTFLOW BOUNDARIES
REMAINING FROM PREVIOUS THUNDERSTORM ACTIVITY THIS AFTERNOON.
SOME OF THESE STORMS MAY BECOME STRONG TO POSSIBLY SEVERE
WITH WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA ON SUNDAY
BRINGING A CONTINUED CHANCE OF THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER THIS AFTERNOON
SPOTTER ACTIVATION WILL NOT BE NEEDED. SPOTTERS AND EMERGENCY
MANAGERS ARE HOWEVER ASKED TO FORWARD ANY SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:56 AM CDT | Heat Advisory | SGF | Oregon, Shannon | 13 hr |
| Aug 20, 2:39 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 49 min |
| Aug 20, 3:42 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 24 min |
| Aug 20, 3:44 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 46 min |
| Aug 20, 4:22 PM CDT | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
| Aug 20, 5:36 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.